Alert archive / Idaho / Flash Flood Watches in 2013
Flash Flood Watch 8, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood watch at Sep 14, 2013, 3:29 AM MDT. It took effect at Sep 14, 2013, 11:00 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2013, 3:29 AM MDT (09:29 UTC)
- In effect from
- Sep 14, 2013, 11:00 AM MDT
- Expired
- Sep 14, 2013, 10:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Pocatello, ID
- Flood severity
- None
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood watch went out at Sep 13, 1:50 PM MDT, 13 hours 39 minutes earlier.
Area forecast discussion, Sep 13, 1:50 PM MDT, 13 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 150 PM MDT FRI SEP 13 2013 .DISCUSSION...THE LATEST SATELLITE IMAGERY WAS SHOWING A SUB-TROPICAL LOW POSITIONED OVER NRN UTAH WITH A VERY MOIST AIRMASS IN PLACE OVER SRN IDAHO. THUNDERSTORM DEVELOPMENT HAS BEEN NOTED IN AREAS WERE THERE HAVE BEEN BREAKS IN THE CLOUD COVER...NAMELY THE CENTRAL MOUNTAINS. MODELS SUGGEST THAT WIDESPREAD SHOWERS WILL DEVELOP ACROSS SE IDAHO THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING HOURS BEFORE DIMINISHING. SOME OF THESE SHOWERS MAY PRODUCE LOCALLY HEAVY RAIN POSING A FLASH FLOOD RISK ACROSS THE SRN HIGHLANDS AND CNTRL MOUNTAINS...PARTICULARLY IN AREAS WHERE FIRES HAVE OCCURRED IN THE LAST TWO YEARS. LITTLE CHANGE IS EXPECTED IN THE OVERALL PATTERN THROUGH SATURDAY WITH ANOTHER ROUND OF POTENTIALLY HEAVY RAINFALL ANTICIPATED SATURDAY AFTERNOON. BY SUNDAY...THE SUB-TROPICAL LOW WEAKENS AND SHIFTS SE AS A PACIFIC TROUGH LIFTS INTO THE NW COAST. THE INTERACTION BETWEEN THE INCOMING TROUGH AND LINGERING MOISTURE SHOULD BE ENOUGH TO TRIGGER AFTERNOON CONVECTION FAVORING THE MOUNTAINS. A DRIER SW FLOW IS EXPECTED TO WORK INTO THE AREA MONDAY AHEAD OF A LARGER/DEEPER PACIFIC TROUGH DEVELOPING OFF THE NW COAST. BY TUESDAY...THE FIRST IN A SERIES OF PACIFIC WAVES IS EXPECTED TO EJECT FROM THE PARENT LOW PASSING THROUGH CNTRL IDAHO SOMETIME TUESDAY NIGHT FOLLOWED BY A DRIER MORE STABLE CONDITIONS WEDNESDAY THRU FRIDAY AS THE PAC LOW PREPARES TO EJECT A SECOND WAVE SOMETIME FRIDAY NIGHT. FOR NOW...HAVE MAINTAINED A FAIRLY STRONG MENTION OF PRECIPITATION THIS EVENING COUPLED WITH A FLASH FLOOD WATCH...AND AGAIN SATURDAY AFTERNOON. IF MODELS CONTINUE THE CURRENT TREND WE MAY NEED ANOTHER WATCH FOR SATURDAY AFTERNOON. FOR MONDAY AND BEYOND...HAVE GENERALLY PARED DOWN PRECIPITATION POTENTIAL EXCEPT FOR TUESDAY NIGHT. LOOKING AT THE STATISTICAL GUIDANCE...TEMPERATURES UNDERGO A FAIRLY SIGNIFICANT DROP WEDNESDAY AND BEYOND FALLING TO CLIMATOLOGICAL LEVELS FOR THIS TIME OF YEAR. THUS HAVE ADJUSTED FORECAST TO MATCH THAT TREND GIVEN THE CHANGE TOWARD A MORE PROGRESSIVE PATTERN LATE IN THE WEEK WITH STORMS MOVING IN OFF THE PACIFIC. HUSTON && .AVIATION...AN UPPER LEVEL LOW CURRENTLY CENTERED OVER NORTHERN UTAH WILL BRING NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON INTO EARLY EVENING. LOOK FOR MOSTLY VFR CONDITIONS EXCEPT DURING BRIEF PERIODS OF MODERATE TO HEAVY SHOWERS ON STATION. LOOK FOR A REPEAT OF SHOWERS AND THUNDERSTORMS ON SATURDAY PARTICULARLY IN THE AFTERNOON. WYATT && .FIRE WEATHER...EXPECT NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON INTO EARLY EVENING BECAUSE OF AN UPPER LEVEL LOW CURRENTLY CENTERED OVER NORTHERN UTAH. POTENTIAL FLASH FLOODING OVER BURN SCARS REMAINS A CONCERN. LOOK FOR A REPEAT OF SHOWERS AND THUNDERSTORMS ON SATURDAY PARTICULARLY IN THE AFTERNOON. EXPECT LINGERING SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON AND TO AN LESSER EXTENT MONDAY AFTERNOON. THE NEXT TROUGH WILL MOVE THROUGH ON TUESDAY EVENING BRINGING BREEZY TO MODERATE WINDS AND WEAK PRECIPITATION CHANCES. LOOK FOR COOLER AND DRIER CONDITIONS BY THE MIDDLE OF NEXT WEEK. WYATT && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH 11 PM MDT THIS EVENING IDZ018-021-022-023-024-025-031. &&
Hazardous weather outlook, Sep 13, 4:03 AM MDT, 23 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 403 AM MDT FRI SEP 13 2013 IDZ017>025-031-032-141300- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 403 AM MDT FRI SEP 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THIS MORNING FOR PORTIONS OF CENTRAL IDAHO...AND LATER THIS MORNING FOR A LARGE PORTION OF EASTERN IDAHO. BOTH WATCH AREAS CONTINUE THROUGH MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MORE FLASH FLOOD WATCHES ARE LIKELY FOR SATURDAY AND SATURDAY NIGHT. THE HIGH MOISTURE CONTENT AIR WILL MOVE EASTWARD SUNDAY...BUT THUNDERSTORMS ARE STILL POSSIBLE EACH AFTERNOON THROUGH MONDAY. LOOK FOR EVEN DRIER CONDITIONS TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. MESSICK
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 8:24 AM MDT | Special Weather Statement | PIH | Oneida | 66 min |
| Sep 14, 1:16 PM MDT | Special Weather Statement | PIH | Blaine | 59 min |
| Sep 14, 1:27 PM MDT | Lake Wind Advisory | PIH | 7 hr | |
| Sep 14, 2:13 PM MDT | Special Weather Statement | PIH | Blaine, Minidoka | 62 min |
| Sep 14, 3:05 PM MDT | Special Weather Statement | PIH | Lincoln, Minidoka | 55 min |
| Sep 14, 3:42 PM MDT | Special Weather Statement | PIH | Minidoka | 63 min |
| Sep 14, 3:47 PM MDT | Special Weather Statement | PIH | Franklin | 58 min |
Nearby
Flash Flood Watches in Idaho, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.